A member sent me this and said it was ok to post it. I think it’s an interesting read.
I found your name on the web and thought I would ask you a few questions. I don’t live in Chicago and I am from Omaha, Nebraska. Do you know of any neurologists there that you could recommend? I know you probably won’t be able to answer these questions but I was just wondering what you thought. I experience a constant dizziness (rocking sensation). One doctor told me it was migraines although I do not get headaches. I was researching different meds and was wondering what you thought of verapamil for this?? I want one with the least amount of side effects.
Hi – you are a “rocker”.
Basically this is a poorly understood type of dizziness. Of the migraine prevention medications, venlafaxine in tiny doses seems to have the least amount of side effects. I don’t know the Omaha medical community – the VEDA organization might have some leads.
Thank you so much for your reply!
I was looking at the website you sent me and it doesn’t mention anything about migraine. Does that mean that the “rocking” is not caused by migraine but cause by Mal de Debarquement syndrome or is psychogenic? I’m having a hard time getting an answer from doctors telling me what this is…most are confused by it.
Venlafaxine is an anti-depressant right? It seems to me that an anti-depressant would cause more side effects than any other drugs and withdrawal? Do you think it would be less side effects and more beneficial than the verapamil?
Migraine can do almost anything – I suppose rocking too, although I can’t think of many clinical examples. Dr. Yoon, at UCLA recently wrote a paper [note: I added the paper below for those who wish to read it - Scott] about recurrent MDDs and migraine. This is the main connection. Venlafaxine is the best migraine prevention drug right now (very low dose, to avoid the side effects).
Ok - One last question. Do you think it would be a good idea for me to take a migraine preventative? Since I probably don’t have migraine?
My dizziness didn’t start after I went on a cruise or anything so I’m thinking it is probably not MDDs. That only leaves a psychological reason? - Do you think that all of this is just “all in my head” and there is really no physical reason for my dizziness?
I can’t treat you over the internet. All I can say is that in my patients with dizziness of unknown cause, I often do try them on different medications for dizziness – sometimes including migraine medications.
Ok. Thank you for your replies.